MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. CLARIFLEX; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. CLARIFLEX; INTRAOCULAR LENS
Model Number CLRFLXC
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is (b)(6) 2020 as it was indicated by the doctor that the event observed first in (b)(6) 2020.If explanted, give date: not applicable as the device remains implanted (other): the intraocular lens (iol) is not returning for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that a patient received an intraocular lens (iol) implant in the right eye on (b)(6) 2007 and was recently examined.The doctor observed white deposits within the iol.He was sure they are in the iol because he attempted to yag (yttrium-aluminum garnet) them off and they could not be moved.The capsule was opened.Further information was later provided, the patient came in for a follow up and complained of blurred vision.It was indicated that the symptoms had been present for at least six (6) months.Upon evaluation, the doctor observed white deposits within the lens.The event was observed by the doctor in (b)(6) 2020.At first, the doctor thought that the issue was posterior capsule opacification (pco), but during the yag which was performed at the end of (b)(6) 2020, it was apparent that the iol had deposits and were not being moved by the yag.The doctor indicated that during the yag, he could tell that the posterior capsule was opened and that the deposits were not related to the capsule.The acuity in the affected eye is 20/40.It was reported that the patient is still functional and can perform their daily activities such as driving.The patient has had no other surgery in the right eye and the other eye (left eye) was reported to be fine.It was indicated that lens is still in the patient¿¿s right eye, and no surgery is being entertained at this time.The doctor plans on observing it for now.No further information was provided.

Brand Name
CLARIFLEX
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11319196
Report Number2648035-2021-07246
Device Sequence Number19868523
Product Code HQL
UDI-Device Identifier05050474501522
UDI-Public(01)05050474501522
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2012
Device Model NumberCLRFLXC
Device Catalogue NumberCLRFLXC185
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2021
Initial Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;